Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pigmentation in neck, breast and lower stomach, have PCOS. Treated with Tretinoin Gel. Treatment for pigmentation?

Hi, My name is Angela Chapman and I have hyper pigmentation around my neck, thighs and some under my breast, lower stomach. I am obese, and I also have a disease of PCOS ( Poly cystic ovarian syndrome ) The doctor told me the only way to get rid of the dark spots is by losing weight, offered me some treatment of Tretinoin Gel, 0.01%. I have used the Gel before around my neck, I have never gotten a reaction from it! It actually lighten up the skin around my neck, made some of the dark spots go away. I have been working out, trying to lose weight by taking Metformin to prevent the high level of insulin resistance on my neck. I just recently saw a doctor again bc I moved out of state, my prescription was over due. I had to get another prescription note, when I went to pick up my medication from the clinic. They screwd up and gave me Tretinoin Cream, it s 40 g. It some how made a reaction on my skin, made me break out in a rash, it itches around my neck, thighs. I have really really bad dark spots in between my thighs, and I m trying to get good skin. But the doctors I have been seeing in the past have been screwing up on my body. I had a cyst in my right ovary before, it was huge. Instead of going through the surgery they decided to put me on different birth control pills to help dry out the cyst in my right ovary. The cyst was to big to dry out, so I had surgery done. They did a larparascopy on me, and a DNC with getting the polyps in my body, they also stuck a IUD ( merina ) inside of me which made me gain a lot of weight. Luckily, after that happen I was okay but after that the IUD popped out of my uterus wall because of being heavy weight. After being on so many different birth control pills I had no idea that the oral contraceptives causes discoloration in the skin. I was also on the Yaz, Microgestin FE, IUD, Depo prover shot, Prover pills and some other that I forgot. The abnormal bleeding stopped, and I stopped with taking the oral contraceptives. But it damaged the skin cells in my body, and I wanted to know how to get rid of it. I have been diagnoised with Ancanothis Nigerican which is related to my pcos. Do you have any suggestions of how to get rid of the dark spots on my neck? I never had it this bad but after using the tretinioin cream it made me break out in a rash, it itches. The itching in between my thighs went away but after I stopped using it. It gotten a lot worse in between my thighs. Any suggestions of what to use to get rid of the itchy, the hyper pigmentation in between my thighs? I have taking fish oil supplements, that has been helping a lot as well!
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  491
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, Thanks for the detailed information provided by you .

The pigmentation around the neck, thighs , breast abdomen is Pseudo acanthosis nigricans.There is no damage of skin cells after taking contraceptives. It is related to obesity. So the best way to reduce this pigmentation is weight reduction.

Creams like tretinoin may be used to reduce pigmentation .Tretinoin can cause hypersensitivity reaction in the skin in the form of itching and rashes as has happened in your case.

You may stop applying tretinoin cream and apply a moderate steroid like momatosone for a few days, this will help in reducing redness and itching can be taken care of with an antihistaminic.

You may continue taking fish oil supplements.

After the rash disappears you may restart tretinoin gel 0.01 % for 2hours , slowly increasing the duration if no rashes appear

Hope this helps you

Answered: Thu, 14 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor